Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2014, 1:13 AM EDT for Allegany County, Cattaraugus County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 1:13 AM EDT (05:13 UTC)
- Expired
- Jul 2, 2014, 2:15 AM EDT
- In force
- 62 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 87 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:35 AM EDT | TSTM WND DMG | Olean, NY | TREE DOWN ON WINDFALL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS51 KBUF 020513 SVRBUF NYC003-009-020615- /O.NEW.KBUF.SV.W.0037.140702T0513Z-140702T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 113 AM EDT WED JUL 2 2014 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ALLEGANY COUNTY IN WESTERN NEW YORK SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 21 AND 29. * UNTIL 215 AM EDT * AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SALAMANCA TO 10 MILES SOUTH OF SALAMANCA...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... FRANKLINVILLE... ST. BONAVENTURE... HINSDALE... HINSDALE... CUBA... BELFAST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STORMS ALSO HAVE A HISTORY OF PRODUCING MORE THAN AN INCH OF RAIN IN LESS THAN 30 MINUTES TIME. && LAT...LON 4228 7868 4242 7809 4200 7811 4199 7881 TIME...MOT...LOC 0513Z 254DEG 25KT 4220 7863 4203 7873 $$ RSH
2 follow-up statements
901 WWUS51 KBUF 020544 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 144 AM EDT WED JUL 2 2014 NYC003-009-020615- /O.CON.KBUF.SV.W.0037.000000T0000Z-140702T0615Z/ ALLEGANY NY-CATTARAUGUS NY- 144 AM EDT WED JUL 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR SOUTHEASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY COUNTIES... THIS ALSO INCLUDES INTERSTATE 86 BETWEEN EXITS 24 AND 29. AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUBA TO LIMESTONE...MOVING EAST AT 30 MPH. SOME LOCATIONS IN THE WARNING INCLUDE... ST. BONAVENTURE... FRIENDSHIP... BELFAST... WESTON MILLS... RICHBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4224 7853 4238 7809 4200 7811 4200 7864 TIME...MOT...LOC 0544Z 254DEG 25KT 4218 7822 4206 7856 $$ RSH
644 WWUS51 KBUF 020619 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 219 AM EDT WED JUL 2 2014 NYC003-009-020629- /O.EXP.KBUF.SV.W.0037.000000T0000Z-140702T0615Z/ ALLEGANY NY-CATTARAUGUS NY- 219 AM EDT WED JUL 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CATTARAUGUS AND SOUTHWESTERN ALLEGANY COUNTIES HAS EXPIRED... AT 219 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4224 7853 4238 7809 4200 7811 4200 7864 TIME...MOT...LOC 0544Z 180DEG 0KT 4225 7845 4198 7839 $$ REYNOLDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:41 AM EDT, 32 minutes earlier.
Area forecast discussion, Jul 2, 12:41 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1241 AM EDT WED JUL 2 2014 .SYNOPSIS... A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH WEDNESDAY WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE WITHIN THE CORRESPONDINGLY UNSTABLE AIRMASS. THIS WILL ESPECIALLY BE THE CASE WEDNESDAY AFTERNOON AS A COLD FRONT WILL BEAR DOWN ON THE REGION. TEMPERATURES WILL LOWER AND HUMIDITY LEVELS WILL BECOME MORE TOLERABLE IN THE WAKE OF THE FRONT DURING THE LATTER PORTION OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... A BROKEN LINE OF THUNDERSTORMS IS MOVING EAST ACROSS WESTERN AND NORTH-CENTRAL NEW YORK THIS MORNING. THESE STORMS HAVE DEVELOPED IN A VERY WARM AND UNSTABLE AIRMASS WITH CAPE 1000-2000 AND EFFECTIVE BULK SHEAR OF 30-40KTS WHICH IS HELPING TO SUSTAIN THE STORMS AS THEY TRACK EAST ACROSS THE STATE. THE STORMS HAVE FORMED ON BOTH A SUBTLE SHORTWAVE TROUGH PASSING ACROSS THE LOWER GREAT LAKES AND WITH OUTFLOW BOUNDARIES EXTENDING NORTH FROM CONVECTION IN OHIO. EXPECT THIS ACTIVITY TO CONTINUE EAST DURING THE EARLY MORNING HOURS FEEDING ON THE UNSTABLE AIR TO THE EAST. THE LATEST HRRR RUN SHIFTS THE STORMS EAST AND SOUTH OF SYRACUSE BY 08-10Z. TEMPERATURES WILL REMAIN VERY WARM AND HUMID OVERNIGHT WITH LOWS GENERALLY RANGING FROM THE LOWER 70S ACROSS THE LAKE PLAINS TO THE MID 60S IN THE VALLEYS OF THE SRN TIER. ON WEDNESDAY...THE MAIN COLD FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF THE CWA...SUPPORTED BY THE EASTWARD PROGRESSION OF THE UPPER LEVEL TROUGH. WITH A STILL HUMID AIRMASS AND PWATS AROUND 1.25 -1.5 INCHES EXPECT SHOWERS AND THUNDERSTORMS TO AGAIN FORM AS THE ATMOSPHERE DESTABILIZES. THE PASSAGE OF THE COLD FRONT WILL PROVIDE LIFT WITH THE LIKELIEST AREAS FOR SHOWERS ACROSS THE GENESEE VALLEY AND POINTS EASTWARD...WHERE THE COLD FRONT WILL ENCOUNTER PEAK AFTERNOON HEATING. THIS COLD FRONT WILL STALL SOME ACROSS THE EASTERN PORTION OF THE CWA...LEAVING CHANCES FOR SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. LATE AS THE UPPER LEVEL LOW NEARS THE EASTERN GREAT LAKES A SHOWER MAY CLIP FAR NORTHERN NIAGARA FRONTIER. GIVEN THE DIURNALLY ASSISTED INSTABILITY OVER THE FINGER LAKES AND PORTIONS OF THE EASTERN LAKE ONTARIO REGION WEDNESDAY AFTERNOON... HAVE ADDED SOME ENHANCED WORDING (HEAVY RAIN...SMALL HAIL AND GUSTY WINDS) TO THE FORECAST. IT WILL STILL BE ON THE HOT AND MUGGY SIDE WEDNESDAY WITH WIDESPREAD 80S ACROSS THE REGION. ROCHESTER AND PORTIONS OF THE GENESEE VALLEY MAY REACH THE 90F MARK AGAIN. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE SHORT TERM PORTION OF THE FORECAST WILL OPEN WITH THE COLD FRONTAL BOUNDARY SLOWLY OOZING EASTWARD ACROSS OUR CENTRAL AND EASTERN ZONES DURING THE COURSE OF WEDNESDAY NIGHT. WHILE THIS FEATURE WILL ACT AS THE FOCUS FOR SOME ADDITIONAL SCATTERED CONVECTION THAT WILL SHIFT EASTWARD OVER TIME...THE LACK OF SIGNIFICANT UPPER LEVEL SUPPORT AND INCREASING NOCTURNAL STABILIZATION WARRANTS ONLY DIMINISHING CHANCE POPS AT THIS PARTICULAR TIME. FURTHER WEST ACROSS FAR WESTERN NEW YORK THE BULK OF THE NIGHT SHOULD BE MAINLY DRY...THOUGH A FEW ADDITIONAL STRAY SHOWERS CANNOT BE TOTALLY RULED OUT GIVEN THE PRESENCE OF MID AND UPPER LEVEL TROUGHING. TEMPERATURE-WISE...COOLER AND DRIER AIR FILTERING IN BEHIND THE SLOW MOVING FRONT WILL ALLOW NIGHTTIME LOWS TO FALL BACK TO THE 60-65 DEGREE RANGE...MAKING FOR SOMEWHAT MORE COMFORTABLE SLEEPING CONDITIONS COMPARED TO THE PREVIOUS FEW NIGHTS. ON THURSDAY...THE COLD FRONT WILL STALL OUT OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND...IN RESPONSE TO TROPICAL SYSTEM ARTHUR WHICH WILL BE SLOWLY LIFTING ALONG OR JUST OFFSHORE OF THE CAROLINA COASTLINE. WITH LINGERING MOISTURE ALONG THE FRONT AND SYNOPTIC- SCALE LIFT INCREASING ACROSS THE AREA THANKS TO THE COMBINATION OF A DIGGING UPPER LEVEL TROUGH AND AN INCREASINGLY DIFFLUENT FLOW ALOFT IN THE RIGHT REAR QUAD OF A DEVELOPING UPPER LEVEL JET STREAK... THIS LINGERING BOUNDARY SHOULD AGAIN ACT AS THE FOCUS FOR ANOTHER ROUND OF SHOWERS. THE BEST CHANCES FOR THESE WILL BE FOUND ALONG OUR SOUTHEASTERN PERIPHERY WHICH WILL BE CLOSEST TO THE LINGERING BOUNDARY...WHERE LARGE-SCALE LIFT WILL BE MAXIMIZED AND WHERE SOME LOW LIKELY POPS WILL BE IN PLACE...WHILE PROGRESSIVELY LOWER CHANCES FOR SHOWERS WILL BE FOUND WITH INCREASING WESTWARD EXTENT. GIVEN THE DEVELOPMENT OF SOME WEAK INSTABILITY STEMMING FROM DAYTIME HEATING...A FEW EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE FROM INTERIOR SECTIONS OF THE SOUTHERN TIER NORTHEASTWARD TO LEWIS COUNTY. ALL OF THIS WILL THEN QUICKLY WIND DOWN THURSDAY NIGHT AS THE FRONT SLIDES FURTHER EAST INTO NEW ENGLAND...AND HIGH PRESSURE/ DRIER AIR OVER THE MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO WESTERN NEW YORK. WITH RESPECT TO TEMPS...PROGRESSIVELY COOLER AND DRIER AIR FILTERING INTO THE REGION THURSDAY AND THURSDAY NIGHT WILL LEAD TO A CONTINUED TREND TOWARD COOLER AND MORE COMFORTABLE WEATHER...WITH DAYTIME HIGHS MOSTLY IN THE MID TO UPPER 70S THURSDAY FOLLOWED BY LOWS IN THE LOWER TO MID 50S THURSDAY NIGHT. AT THE SAME TIME...DEWPOINTS WILL GRADUALLY FALL INTO THE LOWER HALF OF THE 50S. FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND DRY AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE TO BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS EFFECTS REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK. THIS SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH A FAIR AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO +10C TO YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH DEWPOINTS REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN A VERY COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT. TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY SLOWLY RISING THROUGH THE 50S. LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS. GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END CHANCES OF SHOWERS AND THUNDERSTORMS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A BROKEN LINE OF TSRA IS SHIFTING EAST ACROSS WESTERN AND NORTH-CENTRAL NEW YORK THIS MORNING. GENERALLY EXPECT THESE TO BE POSSIBLE AT KJHW/KROC/KART THROUGH 06Z. KIAG IS CLEAR OF TSRA AND KBUF WILL BE CLEAR BY 05Z. TEMPO MVFR/IFR POSSIBLE IN THESE STORMS. OUTSIDE OF THE STORMS...VFR CONDITIONS WILL BE IN PLACE ACROSS THE REGION OVERNIGHT...WITH SOME MVFR STRATUS ACROSS THE SRN TIER BETWEEN ABOUT 08 AND 12Z. THERE WILL ALSO BE THE CHANCE FOR SOME WIDELY SEPARATED SHOWERS AND THUNDERSTORMS OVER THE FAR WESTERN COUNTIES. FOR WEDNESDAY...A COLD FRONT WILL MAKE ITS WAY ACROSS THE REGION DURING THE LATE AFTERNOON AND EVENING. WHILE SOME THUNDERSTORMS COULD DEVELOP AHEAD AND ALONG THIS FRONT...THE BULK OF THE DAY WILL FEATURE VFR CONDITIONS. OUTLOOK... WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY THROUGH SUNDAY...VFR. && .MARINE... SOME THUNDERSTORMS WILL SHIFT ACROSS EASTERN LAKE ONTARIO BEFORE 2AM THEN GENTLE TO MODERATE SOUTHWESTERLIES ON BOTH LAKES WITH WAVES AVERAGING 1 TO 3 FEET. DURING THE DAY WEDNESDAY...A TIGHTENING PRESSURE GRADIENT AHEAD OF A COLD FRONT WILL SUPPORT FRESHENING WINDS THAT COULD RESULT IN ANOTHER ROUND OF SMALL CRAFT ADVISORIES. THE HIGHEST CHANCE FOR THIS WOULD BE ON LAKE ERIE AND ACROSS THE NEARSHORE WATERS WEST OF ROCHESTER. WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT... AND AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON THURSDAY... RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE ANTICIPATED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH/SMITH SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH/SMITH MARINE...RSH/SMITH
Hazardous weather outlook, Jul 1, 7:02 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 702 PM EDT TUE JUL 1 2014 NYZ001>003-010>012-019-020-085-021830- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-021830- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY AFTERNOON... AND WITH A HOT AND HUMID AIRMASS IN PLACE...THIS WILL PRESENT THE RISK FOR STRONG TO SEVERE THUNDERSTORMS. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. WEDNESDAY AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOW TO MID 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 702 PM EDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jul 1, 10:56 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1056 PM EDT TUE JUL 1 2014 NYZ019-020-020345- CATTARAUGUS NY-CHAUTAUQUA NY- 1056 PM EDT TUE JUL 1 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED 9 MILE SOUTHWEST OF MAYVILLE...AND MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SHERMAN... MAYVILLE AND CHAUTAUQUA INSTITUTE... STOCKTON... CASSADAGA AND SINCLAIRVILLE... ARKWRIGHT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4248 7911 4227 7897 4212 7969 4224 7974 REYNOLDS
Special weather statement, Jul 2, 12:25 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1225 AM EDT WED JUL 2 2014 NYZ012>014-020515- LIVINGSTON NY-ONTARIO NY-WYOMING NY- 1225 AM EDT WED JUL 2 2014 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PERRY...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GENESEO... PERRY... LEICESTER... SILVER SPRINGS... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4293 7761 4259 7757 4260 7818 4277 7818 REYNOLDS
Special weather statement, Jul 2, 12:48 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1248 AM EDT WED JUL 2 2014 NYZ020-021-020530- ALLEGANY NY-CATTARAUGUS NY- 1248 AM EDT WED JUL 2 2014 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS LINE OF STORMS WAS LOCATED 7 MILES WEST OF ALLEGANY PARK...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... SALAMANCA... OLEAN... ALLEGANY PARK... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4199 7906 4214 7905 4247 7829 4199 7830 REYNOLDS
Local storm report, Jul 2, 12:52 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG LITTLE VALLEY 42.25N 78.80W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON EAGLE STREET.
&&
EVENT NUMBER BUF1400177
ARLocal storm report, Jul 2, 12:55 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1255 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG LITTLE VALLEY 42.25N 78.80W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON COURT STREET.
&&
EVENT NUMBER BUF1400178
ARLocal storm report, Jul 2, 1:06 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
106 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG CONEWANGO 42.24N 79.03W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINES DOWN ON NORTHEAST ROAD.
&&
EVENT NUMBER BUF1400179
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 1, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 65 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 62 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 7:40 AM EDT | Small Craft Advisory | BUF | 12 hr | |
| Jul 2, 5:40 PM EDT | Special Weather Statement | BUF | Wyoming | 50 min |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.